Does anyone else experience this?

I have just tapered down to 3.5 mg of pred but I still have a lot of pain when I try to tuck my legs under me when getting out of the bath. Some days, getting up a flight of stairs is very uncomfortable, and my reserve of fat is still lying across one shoulder so my muscles let me know that they don't like getting my left arm into my coat. I thought that there would be some relief from these symptoms, especially as my dosage is getting closer (hopefully) to the day when I will be off pred. Is it likely that these symptoms will persist when I am no longer on pred?

7 Replies

oldestnewest
  • I wonder if a physiotherapist could help you at this stage of your recovery? This sounds a lot like residue damage from PMR and it's treatment and effects.

  • Hi,

    Last sentence - if you still have the underlying PMR then yes. You might be getting closer to zero, but that doesn’t mean the PMR is necessarily closer to going as well - it doesn’t work like that. That would be the perfect scenario 😉 but life isn’t like that.

    However long you have the PMR you will need some Pred. If you stopped Pred tomorrow your PMR wouldn’t disappear because you’d stopped the medication. The only way you know the PMR is gone is when you get to zero, and you get no symptoms you can assume it’s gone. Not very scientific, but that’s how it works.

    As SJsays a visit to the physio might help - worth a try!

  • Thank you DL. Very helpful information.

  • Dear 43tripandskip,l have lowered my dose of preds to 3mg,which my doctor has suggested but l find l cannot bend my legs enough to sit down in the bath and can only use the shower. This has been the case even when l was on the5mg dose,l would so love a nice warm bath .Then there is the pain in my arms ,l find it very hard to open a window ,the handles are rather stiff.I even had to ask my husband to push a plug in a socket for me. My GP exspects me to lower the dose to 2 mg next month but l feel l need to increase it, l do not think you will be able to come off the preds yet,it does take time as the nasty PMG has a habit of coming back just when you think you are getting better. It is very frustrating but with a lot of patience and taking care not to overdo things ,some people do overcome PMG,l hope that you will be one of them. Good luck xx please excuse the spelling mistake,l spelt excuse wrong,l think PMR gives me brain fog.

  • Thank you Grants 148, it is comforting to know that others have the same symptoms. I am very slowly tapering so there is no way in which I would jump or stop my dosage. But you do wonder when these pains will stop. Thank you for replying, much appreciated.

  • You aren't reducing relentlessly to zero - you are looking for the lowest dose that gives the same result as the original starting dose did. The underlying cause of the syptoms we call PMR is not affected by the pred - it is just managing the inflammation until that underlying cause burns out and goes into remission. Only when that has happened will you be able to get to zero. In the meantime you need enough pred.

    My suspicion would be that you have gone too low a dose to manage the inflammation at present. It doesn't mean you won't get lower - just not yet.

  • It didn't occur to me that I might have gone too low. The pain in my legs has been with me from the beginning of PMA. But I will review how I am tapering and leave a longer time than 5 weeks before I taper again. Many thanks.

You may also like...